Poisoning with spice
In the fall of 2014, a wave of the country swept mass poisoning spikes. A significant proportion of the victims were teenagers and young people. It is at this age that lack of life experience and unhealthy curiosity. So what is spice and what is it dangerous for the body?
Currently, spice is called smoking mixtures with a narcotic effect. Initially, these were herbal and herbal compositions, then began to produce spices with chemical impregnation. The composition of smoking mixes is completely unpredictable, and dosage is made by eye. Sometimes spikes are called "designer" drugs, as the composition of the mixture often changes. In this case, consumers of the goods act as guinea pigs.
Where did spice come from
In Russia, poisoning with smoking mixtures has been observed since 2008. These were spices of the first generation, they were imported from Europe. Dependence to them developed poorly, in many respects those spices were comparable to marijuana. In large cities, the number of people affected by such mixtures was approximately 5% of those who applied for narcological care. After a year or one and a half, after the ban of such mixtures, a psychotropic drug JWH-18 was synthesized in the United States, and after its ban, a wave of analogues from China started.
Spikes were widely spread, they were completely trafficked with impunity anywhere in the country. Synthetic drug comes in the form of a powder, then traders impregnate them with the most harmless pharmacy, ordinary tobacco or even sawdust. Intoxication of the body with synthetic substances contained in smoking mixtures occurs very quickly and may have irreversible consequences. According to official statistics, about 8 million Russians use narcotic smoking mixtures. More than 700 kinds of spices are known, of which only 44 were banned. After mass poisonings in late 2014, a law was passed banning the distribution, storage and use of narcotic smoking mixtures and allowing the relevant services to respond promptly when new types of spices appear.
Than dangerous smoking blends
Doctors say that spice is much more dangerous than traditional drugs, which medicine has been studying for decades. This state of affairs is determined by the following points.
- Spice is a new threat. The treatment regimens have not been developed, the mechanism of action has not been adequately studied.
- Until recently, smoking mixtures were perceived by the public opinion as not serious. There is no such widespread prevention among adolescents and their parents, as for long-known drugs.
- Mixing in a smoking mix of several narcotic substances can cause different reactions of the body. For this reason, it is difficult for physicians to predict the course of the disease and to correct the therapeutic treatment of spice poisoning.
- Constantly there are new compositions of smoking mixes.
Lethal outcome with the use of spices is possible both because of poisoning, and under the influence of a hallucinogenic factor. There are cases when the smoker went out the window, confident in his ability to fly.
Symptoms of spice poisoning
The intoxication with smoking mixtures is different from the usual drug intoxication. Due to the instability of the composition and combinations of drugs included in the mix, there may be an overdose or severe spike poisoning. Symptoms occur after 1-2 puffs:
- loss of consciousness;
- mental disorder;
With prolonged use of spices, signs of dependence and chronic poisoning of the organism are noted:
- poor sleep;
- sharp fluctuations in appetite;
- pallor of the skin;
- hair loss;
- dark circles under the eyes.
During the period of the drug's action, the symptoms of brain disruption are characteristic:
- sudden falling asleep in uncomfortable poses;
- inadequate behavior;
- bad memory;
- violation of speech functions.
When poisoning with smoking mixtures, a lethal outcome is possible. The smoker should urgently provide medical assistance.
What to do if spice poisoning? It should be remembered that independent treatment is not effective and dangerous! In the mixture there can be a high dose of a dangerous substance, to neutralize it, doctors need help.
First, take measures to prevent the addict from harming himself - to leave the window and the like, or to other people (in case of increased aggressiveness). In case of unconsciousness, it is necessary to put the injured person on one side, make sure that he does not suffocate with vomit masses, there was no loss of tongue. Immediately call an ambulance!
With the development of dependence, a person can not cope with it, so close people should help him. In certain cases, perhaps, getting rid of dependence at home under the supervision of an experienced doctor psychiatrist-narcologist.
Treatment of spice poisoning
If a smoker has poisoned with spice, hospitalization is necessary. Treat patients who have entered the toxicology department. Smokers with experience, those who are already in a strong dependence, continue to take the same mixture after leaving the hospital, not thinking about the sad consequences. When they re-enter, they are sent to the narcological department.
When poisoning with smoking mixtures requires symptomatic treatment, and in some cases - the introduction of an antidote. As a rule, poisonings are of a massive nature. In the initial stage of the outbreak development, physicians carry out the necessary toxicological studies of the mixture and find out what chemical substance was the cause. Then, depending on this, a scheme for detoxification and therapy is developed. Most of those affected, who were delivered in time to hospital for treatment, survive.
Treatment of spice poisoning is carried out in 2 stages.
- Detoxication of the body, duration from 5 to 10 days. Can be carried out in a hospital or at home. Includes drug therapy and the removal of depressive conditions.
- Rehabilitation period. Dependence on smoking mixes is quite individual, therefore rehabilitation lasts from several weeks to three months. During this period, it is better for a drug addict to be in a rehabilitation center - it is important for him to change the situation and surroundings.
Damage to the body and long-term consequences
When smoking narcotic mixtures poisonous substances enter through the lungs into the blood. As a result of poisoning from a spice in the body, a number of destructive processes occur.
- The first blow takes over the liver, trying to neutralize the toxins and accumulating the products of decay.
- The main harm drugs do to the brain. Blood circulation is disturbed, capillaries become narrower, access to oxygen stops, and nerve cells die.
- Strongly affects smoking spices on the sexual function. The production of testosterone decreases, and men develop impotence. Disappears sex drive. In women, the sexual cycle and menstruation ceases.
The spice smoker passes through all stages of dependence: from curiosity and experimentation to addiction, increasing the dose and perception of the drug as the only goal in life. There are conflicts in the family, the circle of communication changes. The drug addicts are disturbed by the perception of reality, murder and suicide are possible. With prolonged use, irreversible disturbances occur. Possible effects of spice poisoning:
- persecution mania;
- loss of interest;
- sharp changes in the psyche due to brain degradation;
- decreased intelligence;
- memory impairment;
- stroke or heart attack at the age of 20-30;
- death from an overdose.
When smoking narcotic mixtures are possible strong poisoning spice. Signs of poisoning occur after 1-2 puffs. Develops vomiting, loss of consciousness, convulsions. In no case can the patient be treated independently. It is necessary to call a brigade of ambulance and immediately deliver the victim to the hospital. Often a smoker is not able to seek help himself, so a big role is played by people close to him and just not indifferent to someone else's misfortune.
Spices are drugs, so they are addictive and addictive. To get rid of it, a smoker needs treatment according to the same principles as ordinary addicts.